MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 XXL/+16; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 XXL/+16; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100848
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the trial femoral head 28 xxl/+16 was broken.It was unknown if this occurred during surgery or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, the trial femoral head 28 xxl/+16 was broken.To date no batch number was communicated and the part, which intent use is in treatment, was not returned for investigation.Neither a device history record review, nor a batch related complaint history review could be performed.For the specific article number only on additional complaint was recorded which reports a damaged device.It can not be stated that the device failed meeting specification at time of manufacturing.A relationship between the device and the reported event can not be confirmed.The failure mode can not be independently confirmed as well.The root cause can not be established and no potential contributing factor can be identified.No further actions are possible at that time.Should additional information get available in future this complaint will be re-assessed.S+n will monitor this device for similar issues.

Brand Name
TRIAL FEMORAL HEAD 28 XXL/+16
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12043042
Report Number9613369-2021-00307
Device Sequence Number14453171
Product Code LZO
UDI-Device Identifier07611996121810
UDI-Public07611996121810
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100848
Device Catalogue Number75100848
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1